A Caltech Library Service

Note on Uniqueness of Canonical Commutation Relations

Arnowitt, R. and Deser, S. (1963) Note on Uniqueness of Canonical Commutation Relations. Journal of Mathematical Physics, 4 (5). pp. 615-617. ISSN 0022-2488. doi:10.1063/1.1703998.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


It has been pointed out by Wigner that the consistency requirement between the Lagrange and Heisenberg equations of motion does not uniquely determine the canonical commutation relations, at least for one‐dimensional systems. It is shown here that this ambiguity does not arise in local field theory whose basic equal‐time commutators commute with the translation operator.

Item Type:Article
Related URLs:
URLURL TypeDescription
Deser, S.0000-0001-9285-9434
Additional Information:© 1963 The American Institute of Physics. (Received 28 May 1962) Supported in part by the Air Force Office of Scientific Research and the National Science Foundation.
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)UNSPECIFIED
Issue or Number:5
Record Number:CaltechAUTHORS:20181120-133839352
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:91082
Deposited By: George Porter
Deposited On:20 Nov 2018 22:26
Last Modified:16 Nov 2021 03:38

Repository Staff Only: item control page